MAUDE Adverse Event Report: MEDTRONIC DOMINICANA NIM® EMG - ENDOTRACHEAL TUBE - TRIVANTAGE®; STIMULATOR, NERVE

MEDTRONIC DOMINICANA NIM® EMG - ENDOTRACHEAL TUBE - TRIVANTAGE®; STIMULATOR, NERVE
Model Number 8229738
Medical Device Problem Codes Incorrect, Inadequate or Imprecise Result or Readings (1535); Inappropriate Audible Prompt/Feedback (2280)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/19/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H3: product analysis confirmed that the trivantage nim was noisier than expected.The electrode wires in the returned sample were tested for continuity to manufacturing specifications.Electrode wire 1 of 4 ¿ continuity in specification.Electrode wire 2 of 4 ¿ continuity in specification.Electrode wire 3 of 4 ¿ continuity in specification.Electrode wire 4 of 4 ¿ continuity in specification.This report is being submitted as part of remediation activities associated with capa # 643143, which is addressing mdr reporting gu idance from fdas 1995 preamble, which ensures complaints related to corrections and recalls which were previously reported to fda under 21 cfr 806 are now reported as mdrs; this is not a new malfunction/event.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
A healthcare provider (hcp) reported that during parathyroid exploration the trivantage nim was noisier than typical.Both channels were shown to be noisy, orange artifact waveform was present, free run emg at approx 60uv.Reboot of system completed.Electrode check showed that the red channel was a red "x".Swapped blue and red electrodes in patient interface box, red 'x' swapped to the blue channel.Suspected damage to the red electrodes.Surgeon completed the procedure not monitoring the right side.Suggestion made to reintubate or rotate the tube for functional electrodes to be in contact with operative side.There was a 15 minute delay.On follow up, surgeon completed the procedure not monitoring the right side.The red ¿x¿ indicating the electrode not functioning indicated there was something wrong with the red electrodes.There was no reported visible damage, the red ¿x¿ indicating the electrode was not functioning indicated there was something wrong with the red electrodes.The anesthetist indicated to the clinical nurse lead that some torsion had been applied when positioning the tube.The nerve was not visible, no use of the stim probe at the time of the event.

Brand Name
NIM® EMG - ENDOTRACHEAL TUBE - TRIVANTAGE®
Common Device Name
STIMULATOR, NERVE
Manufacturer (Section D)
MEDTRONIC DOMINICANA
zona franca de san isidro
carretera san isidro, km 17
santo domingo 11500
DR  11500
Manufacturer (Section G)
MEDTRONIC DOMINICANA
zona franca de san isidro
carretera san isidro, km 17
santo domingo 11500
DR   11500
Manufacturer Contact
justin ellis
6743 southpoint drive north
jacksonville, FL 32216
7635265677
MDR Report Key22381808
Report Number9612501-2025-01665
Device Sequence Number21228185
Product Code ETN
UDI-Device Identifier00763000041533
UDI-Public(01)00763000041533(17)240408(10)0219861141
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K112686
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Remedial Action Notification,Recall
Type of Report Initial
Report Date (Section B) 07/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/08/2024
Device Model Number8229738
Device Catalogue Number8229738
Device Lot Number0219861141
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/20/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/13/2021
Initial Report FDA Received Date07/02/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/09/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0743-2022
Patient Sequence Number1
Patient SexUnknown